New Worries After Many OK Years -- What to Do?

Hi. I have been lucky in the US to get every injections of cyanocobalamine, 1000 mcg, after my PA dignosis and a bit of struggle with the doctors. This has been a satisfactory regimine for years. However, I am now older (retired from work) and have been having a recurrence of symptoms for the past 4 months, such as sore, swollen tongue with fissures, additional neuropathy and tingling (especially in feet, as always), nerve twitches around mouth, stabbing pains, blurred vision, balance issues, all kinds of sensitivities. I get a brief respite after B12 injection, but only a couple days and not even that with any physical exertion needed on my part.

So....what to do. I ordered methylcobalamine sublingual and folic acid from Amazon to begin self supplementing. ( Thank you to this forun for so many detailed posts about what toorder and dosages!) But is there a danger that the nerve issues I am experiencing could be from some other neurological issue/disease? Should I see a neurologist before self supplementing? I am so impatient to start feeling better, because, of course, the biggest issue is the overwhelming fatigue one feels. And the brain fog that leads to trouble making decisions. So sorry if I have rambled or been unclear.

6 Replies

oldestnewest
  • On the basis that you are actually soliciting suggestions, I say, get your thyroid checked. Not just a TSH test, but Free T4 and Free T3 as well.

    I inhabit the thyroid world and we see thyroid issues everywhere. But quite a lot of you list are very commonly reported.

  • The only thing going to be distorted by taking b12 are your b12 results - and I don't know whether you are going to have those done?

    Otherwise you can take b12 at any point, make an appointment to see your doctor or neuro (I don't know how the system works in the US) to check out your problems. If the symptoms are abated on b12 it may, may not, resolve your concerns but if you do both things (the b12 and the doc) then you can have the peace of mind.

  • Hope the supplementing makes you feel better, but would also advise ruling out other possibilites - as others have done.

    Have you had any recent surgery? Nitrous oxide - a common anaesthetic - can play havoc with B12 - oxidises it and basically makes it useless.

  • I'd get checked for diabetes as well. But I theaten the doc with buying stuff online when I want him to prescribe meds for me... he usually gives in.

  • You get a respite after taking B12, sounds like you need to up your dose.

    You need to check your Vit D,Folate,Ferritin levels, make sure they are at the top of the range.

    The symptoms you describe, ( I think ) mimic B12 deficiency.

  • Thank you to all of you for responding and helping me sort this out. I will see the neurologist, who was helpful years ago and bring your ideas with me.

You may also like...